Electron. J. Diff. Equ., Vol. 2014 (2014), No. 146, pp. 1-11.

Sturm-Picone type theorems for second-order nonlinear differential equations

Aydin Tiryaki

The aim of this article is to give Sturm-Picone type theorems for the pair of second-order nonlinear differential equations
 (p_1(t)|x'|^{\alpha-1}x')'+q_1(t)f_1(x)=0  \cr
 (p_2(t)|y'|^{\alpha-1}y')'+q_2(t)f_2(y)=0,\quad t_1<t<t_2
in both regular and singular cases. Our results include some earlier results and generalize the well-known comparison theorems given by Sturm [19], Picone [18] and Leighton [5] which play a key role in the qualitative behaviour of the solutions.

Submitted March 5, 2014. Published June 20, 2014.
Math Subject Classifications: 34C10, 34C15.
Key Words: Comparison theorem; Sturm-Picone theorem; half-linear; second order differential equations; singular equation; variational lemma.

Show me the PDF file (230 KB), TEX file, and other files for this article.

Aydin Tiryaki
Department of Mathematics and Computer Sciences
Faculty of Arts and Sciences, Izmir University
35350 Uckuyular, Izmir, Turkey
email: aydin.tiryaki@izmir.edu.tr

Return to the EJDE web page